Texas, 2007Winter Weather in Texas, December 9 to 10, 2007
December 9 to 10, 2007 · NWS SJT · 4 events in 4 counties and zones
Light freezing drizzle and some light freezing rain developed and made roads slippery across the I20 corridor from Sweetwater to Abilene to Clyde causing some accidents.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Light freezing drizzle and some light freezing rain developed and made roads slippery across the I20 corridor from Sweetwater to Abilene to Clyde causing some accidents.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Dec 9, 11:10 AM CST, 28 minutes earlier.
Area forecast discussion, Dec 9, 11:10 AM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1110 AM CST SUN DEC 9 2007
.AVIATION...
COLD FRONT AT 1700Z EXTENDED FROM SOUTH OF THE I10 CORRIDOR AND IS
SHOWING LITTLE MOVEMENT TO THE SOUTH. IFR/MFR CIGS AND VSBYS WILL
OCCUR ACROSS ALL OF WEST CENTRAL TEXAS THROUGH THE NEXT 24 HOURS.
WITH TEMPERATURES REMAINING AT OR JUST BELOW FREEZING OVER THE BIG
COUNTRY THERE IS A CHANCE OF FREEZING RAIN THROUGH THE PERIOD.
TEMPERATURES SOUTH OF KABI SHOULD REMAIN JUST ABOVE FREEZING AND
PRECIPITATION SHOULD REMAIN AS LIGHT RAIN AND/OR DRIZZLE.
&&
.PREV DISCUSSION... /ISSUED 1055 AM CST SUN DEC 9 2007/
UPDATE...
HAVE ISSUED A FREEZING RAIN ADVISORY FOR THE WESTERN AND NORTHERN
COUNTIES OF THE BIG COUNTRY. PHONONS WITH LAW ENFORCEMENT ARE NOT
REPORTING ANY ACCIDENTS...HOWEVER THEY ARE REPORTING SOME ICE
ACCUMULATION ON VEHICLES. WITH TEMPERATURES HOLDING STEADY IN THE
UPPER 20S AND AROUND 30...IT SHOULD BE JUST A MATTER OF TIME UNTIL
WE HAVE SOME ACCUMULATION ON ELEVATED ROADWAYS. WE WILL RUN THE
ADVISORY THROUGH 21Z AND MAKE A FURTHER DETERMINATION AT THAT TIME.
PREV DISCUSSION... /ISSUED 942 AM CST SUN DEC 9 2007/
UPDATE...
LOOKING AT CURRENT CONDITIONS AND MESHING WITH THE LATEST NAM
GUIDANCE HAVE ELECTED TO KEEP TEMPERATURES NEARLY STEADY OVER THE
BIG COUNTRY THROUGH THIS AFTERNOON. WITH THIS IN MIND...HAVE
INTRODUCED A SLIGHT CHANCE OF FREEZING DRIZZLE OVER THE BIG
COUNTRY WITH CHANCES INCREASING THIS AFTERNOON. FREEZING DRIZZLE
COULD MAKE IT INTO THE NORTHERN CONCHO VALLEY IF TEMPERATURES
CONTINUE TO FALL THIS AFTERNOON. WILL MONITOR CONDITIONS AND
PROBABLY SEND ANOTHER UPDATE AFTER NOON. HAVE TWEAKED DEW
POINTS...RH...AND WINDS ALSO.
PREV DISCUSSION... /ISSUED 509 AM CST SUN DEC 9 2007/
AVIATION...
COLD FRONT AT 1100Z EXTENDED FROM KBBD TO KSOA...AND REMAINS
NEARLY STATIONARY. IFR/MFR CIGS AND VSBYS WILL OCCUR ALONG AND
BEHIND THE FRONT THROUGH THE NEXT 24 HOURS. THERE WILL ALSO BE A
CHANCE OF SHOWERS AND POSSIBLY A THUNDERSTORM TODAY ACROSS MOST
OF WEST CENTRAL TEXAS. WITH TEMPERATURES DROPPING TO FREEZING AND
BELOW OVER THE BIG COUNTRY THERE IS A CHANCE OF FREEZING RAIN AT
KABI AFTER MIDNIGHT.
PREV DISCUSSION... /ISSUED 400 AM CST SUN DEC 9 2007/
DISCUSSION...
WINTRY WEATHER EPISODE IS EXPECTED BEGINNING TONIGHT...CONTINUING
THROUGH MONDAY NIGHT...MAINLY FOR THE BIG COUNTRY INCLUDING THE
INTERSTATE 20 CORRIDOR. A WINTER STORM WATCH WILL BE IN EFFECT
BEGINNING THIS EVENING...AND IT WILL CONTINUE THROUGH MONDAY
NIGHT.
THIS WILL BE VERY DEPENDENT ON HOW COLD THE SURFACE CAN GET...AND
WHETHER OR NOT IT WILL STAY COLD OVER THE BIG COUNTRY FOR FREEZING
RAIN/DRIZZLE TO OCCUR. IT WILL ALSO DEPEND ON THE THICK WARM LAYER
JUST OFF THE SURFACE. CURRENTLY...WEAK BUT PERSISTENT COLD AIR
ADVECTION CONTINUES ALONG AND NORTH OF THE COLD FRONT WHICH IS
STILL JUST SOUTH OF A LINE FROM WINK...TO SOUTH OF SAN ANGELO...TO
BRADY...AND THEN OFF TO THE NORTHEAST INTO NORTHEASTERN TX.
TEMPERATURES HAVE COOLED TO THE LOWER 30S IN THE EXTREME NORTHERN
BIG COUNTRY...AND TO THE UPPER 40S ACROSS THE CONCHO VALLEY. SOUTH
OF THE FRONT...TEMPERATURES ARE STILL IN THE 60S WITH DEW POINT
VALUES IN THE 60S AS WELL. STRONG ISENTROPIC UPGLIDE IN SOUTHERLY
FLOW AND AN ELEVATED UNSTABLE LAYER HAS RESULTED IN SHOWERS AND
THUNDERSTORMS IN OKLAHOMA WHERE TEMPERATURES ARE 32 DEGREES AND
COLDER...AND FREEZING RAIN IS FALLING. HAVE KEPT TEMPERATURES COLD
TODAY. WITH COLD AIR ADVECTION CONTINUING THROUGH THE DAY...DO NOT
EXPECT MUCH CHANGE IN TEMPERATURES FROM THE MORNING READINGS...AND
THEY MAY ACTUALLY FALL SLOWLY THROUGHOUT THE DAY...WITH POSSIBLE
RAINFALL AND CLOUD COVER IN PLACE. THE BEST CHANCE FOR
PRECIPITATION TODAY SHOULD BE ALONG THE FRONT...AND ALONG THE
EASTERN 1/3 OF THE CWA WHERE SOUTHER FLOW OVER THE TOP OF THE COLD
FRONT WILL BE STRONGEST.
FOR TONIGHT...AS TEMPERATURES WILL CONTINUE TO COOL AT THE
SURFACE...AND PRECIP CHANCES INCREASE ACROSS THE AREA...THE
CHANCE FOR FREEZING RAIN OR DRIZZLE WILL AFFECT THE BIG COUNTRY.
DO NOT BELIEVE AT THIS TIME THAT TEMPERATURES WILL BE QUITE COLD
ENOUGH FOR AREAS SOUTH OF A LINE FROM STERLING CITY TO BROWNWOOD.
BUT IF COLD AIR ADVECTION DOES CONTINUE/STRENGTHEN TODAY...THE
WATCH MAY NEED TO BE EXPANDED TO THE SOUTH. WITH THE PERSISTENCE
OF THE WARM LAYER THROUGH MOST OF THE WATCH PERIOD...DO NOT THINK
THAT SNOW AND/OR SLEET WILL BE AS MUCH OF A CONCERN AS THE
FREEZING RAIN AS ANY ICE FALLING INTO THAT WARM LAYER SHOULD
MELT...BEFORE FALLING BACK INTO SUBFREEZING TEMPERATURES AGAIN
NEAR THE SURFACE.
FOR AREAS SOUTH OF THE BIG COUNTRY...WE ARE EXPECTING MAINLY
LIQUID PRECIPITATION. AS AN UPPER LEVEL LOW APPROACHES FROM THE
WEST THROUGH THIS TIME PERIOD...SOUTHERLY FLOW ALOFT AND DOWN TO
850MB WILL CONTINUE AND/OR STRENGTHEN. THIS WILL HELP TO KEEP
PRECIPITATION CHANCES IN...AND ALSO MAY RESULT IN SOME RECOVERY
FROM THE COLD TEMPERATURES FOR THE SOUTHERN 2/3 OF THE CWA. HAVE
THUS WARMED HIGH TEMPERATURES FROM SUNDAY/READINGS FOR MONDAY AND
TUESDAY. EXPECT THIS WARMING TO BE MUCH MORE PRONOUNCED FOR AREAS
SOUTH AND EAST OF A LINE FROM OZONA TO BROWNWOOD WHERE THE COLD
AIR MASS MAY NOT BE AS ANCHORED AND THUS BE ABLE TO BE ERODED MUCH
MORE EASILY TO THE NORTH. THINK THAT TEMPERATURES WILL HAVE A HARD
TIME WARMING UP OVER THE BIG COUNTRY DUE TO THE POSSIBILITY OF
FROZEN PRECIPITATION.
ANOTHER COLD FRONT WILL MOVE INTO THE AREA TUESDAY NIGHT...
CONTINUING THE CHANCE FOR PRECIPITATION...AND FROZEN PRECIPITATION
OVER THE BIG COUNTRY. WILL HOLD OFF ON EXTENDING THE WATCH OUT
THAT FAR AS CONFIDENCE IS LOW IN EXACTLY HOW COLD WE WILL BE
BEHIND THIS NEXT FRONT. WE SHOULD SEE ADDITIONAL PRECIPITATION
TUESDAY NIGHT INTO WEDNESDAY ASSOCIATED WITH THE INTERACTION
BETWEEN THIS FRONT AND THE PASSAGE OF THE MAIN UPPER LEVEL LOW
WEDNESDAY.
HAVE MADE FEW CHANGES PAST WEDNESDAY FOR THE EXTENDED FORECAST.
ANOTHER SHORTWAVE MOVES ACROSS THE AREA FRIDAY...SENDING ANOTHER
COLD FRONT INTO THE AREA...TEMPERING THE WARMING TREND AND THIS IS
REFLECTED IN THE GRIDS ALREADY.
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 35 33 38 37 / 50 70 70 70
SAN ANGELO 43 34 40 39 / 40 70 60 60
JUNCTION 62 40 53 52 / 60 60 50 40
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM 9 PM CST THIS EVENING THROUGH LATE
MONDAY NIGHT FOR CALLAHAN-FISHER-HASKELL-JONES-NOLAN-SHACKELFORD-
TAYLOR-THROCKMORTON.
FREEZING RAIN ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR FISHER-
HASKELL-JONES-NOLAN-THROCKMORTON.
&&
99/99/15
Hazardous weather outlook, Dec 9, 4:22 AM CST, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
422 AM CST SUN DEC 9 2007
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-101030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
422 AM CST SUN DEC 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF WEST CENTRAL
TEXAS TODAY AND TONIGHT. A FEW STORMS COULD BECOME STRONG...PRODUCING
SMALL HAIL AND STRONG WINDS. AS TEMPERATURES DROP TO FREEZING AND
BELOW...LIGHT RAIN WILL TURN TO FREEZING RAIN OVER THE BIG COUNTRY
TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
LIGHT FREEZING RAIN AND SLEET WILL BE POSSIBLE OVER THE BIG
COUNTRY THROUGH TUESDAY MORNING WITH RAIN MIXED WITH SLEET AS FAR
SOUTH AS THE NORTHERN CONCHO VALLEY ON MONDAY. RAIN WITH A CHANCE
OF AN ISOLATED THUNDERSTORM WILL BE POSSIBLE OVER MOST OF WEST
CENTRAL TEXAS THROUGH MIDWEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Winter Weather, Nolan
- When
- December 9, 11:38 AM CST to December 10, 2:00 AM CST
- Where
- Nolan forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 32.304, -100.406 (the zone’s center; the record gives no point)
Ice was reported on bridges and overpasses.
Winter Weather, Jones
- When
- December 9, 11:38 AM CST to December 10, 2:00 AM CST
- Where
- Jones forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 32.740, -99.879 (the zone’s center; the record gives no point)
Ice was reported on bridges.
Winter Weather, Taylor
- When
- December 9, 2:57 PM CST to December 10, 2:00 AM CST
- Where
- Taylor forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 32.301, -99.890 (the zone’s center; the record gives no point)
Ice was reported on bridges and overpasses on I20, on U.S. Highway 83 and 84, and Loop 322. Some accidents were reported on U.S. Highways 83 and 84 and Loop 322 on the west side of the city.
Winter Weather, Callahan
- When
- December 9, 2:57 PM CST to December 10, 3:00 AM CST
- Where
- Callahan forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 32.298, -99.373 (the zone’s center; the record gives no point)
Ice was reported on bridges and overpasses along I20 from mile marker 317 to 324.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in Oklahoma, December 9 to 11, 200711 deaths · 13 injured · $150 million · 31 events
- Ice Storm in Missouri, December 9 to 10, 2007$16 million · 27 events
- Ice Storm in Missouri, December 9 to 11, 2007$2.1 million · 36 events
- Ice Storm in Kansas, December 9 to 10, 2007$6.7 million · 3 events
- Ice Storm in Ohio, December 9, 2007$400,000 · 2 events
- Heavy Snow and Winter Weather in Idaho, December 9 to 10, 20074 injured · 3 events
- Flash Flood in Kentucky, December 9, 2007$50,000 · 1 event
- Ice Storm in Indiana, December 9, 200724 events
- Winter Weather in New York, December 9 to 10, 200722 events
- Ice Storm in Texas, December 9 to 10, 2007$25,000 · 2 events
- Frost and Freeze in California, December 9 to 16, 2007$20,000 · 4 events
- Lightning Strike in Arkansas, December 9, 20071 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 72474, 72475, 72476, 72477.